Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 7(2); 2009 > Article
Drug-Induced Anaphylactic Shock at the Emergency Department
Sang-Guen Han, Ryeok Ahn, Sun-Hyu Kim, Seung-Won Choe, Seung-Won Hong
Journal of The Korean Society of Clinical Toxicology 2009;7(2):137-142
DOI: https://doi.org/
Published online: December 31, 2009
  • 75 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine Ulsan University Hospital, University of Ulsan College of Medicine
2Department of Emergency Medicine Ulsan University Hospital, University of Ulsan College of Medicine
3Department of Emergency Medicine Ulsan University Hospital, University of Ulsan College of Medicine
4Department of Allergy/Rheumatology Ulsan University Hospital, University of Ulsan College of Medicine
5Department of Emergency Medicine Ulsan University Hospital, University of Ulsan College of Medicine

Purpose: This study was conducted to investigate the characteristics of drug induced anaphylactis and anaphylactic shock in patients who were admitted to the emergency department Methods: We retrospectively collected the data on patients with drug induced anaphylaxis and who were admitted to the emergency department from January 2001 to June 2009. The study group was divided into the non-shock and shock groups according to whether the systolic blood pressure more than 90mmHg. The initial demographic data, the causes of drug-induced anaphylaxis, the clinical manifestations, the treatment and the prognosis were reviewed for 72 patients. Results: The mean age of the study subjects was $47.9P{pm}14.2$ years old and there were 40 male patients and 32 female patients. There were 26 patients in the non-shock group and 46 in the shock group. The mean age was older in the shock group than in the non-shock group ($51.5{pm}15.1$ vs $42.5{pm}10.6$, p-0.002). A history of drug allergy was more common in the shock group, but no difference was found for the comorbid chronic diseases between the two groups. Radio-contrast media was the most common cause, followed non-steroidal anti inflammatory drugs and antibiotics, but there is no difference in the causes between the two groups. The symptoms of cyanosis, syncope, sweating and dizziness were more frequently manifested in the shock group. The administration of intravenous fluid and injection of subcutaneous epinephrine at the emergency department were more frequent in the shock group than in the non-shock group. Conclusion: For the patients who were admitted to the emergency department with drug induced anaphylaxis, the mean age was older and the symptoms of cyanosis, syncope, sweating, dizziness were more frequent in the anaphylactic shock patients than in the non-shock group. More treatments were given at the emergency department to the anaphylactic shock patients.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology